Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Burlington, VT

May 26, 20115 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 26, 2011, 4:27 PM EDT for 5 counties in Vermont. It was in force for 63 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 4:27 PM EDT (20:27 UTC)
Expired
May 26, 2011, 5:30 PM EDT
In force
63 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 60 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:27 PM EDTHAIL 1Colchester, VTDIME TO QUARTER SIZE HAIL
May 26, 4:30 PM EDTHAIL 1Milton, VTQUARTER SIZE HAIL
May 26, 4:35 PM EDTHAIL 0.881 N Milton, VT7 8 INCH DIAMETER HAIL MEASURED
May 26, 4:35 PM EDTHAIL 0.88Milton, VTNICKEL SIZE HAIL
May 26, 4:35 PM EDTHAIL 1Milton, VTQUARTER SIZE HAIL
May 26, 4:35 PM EDTHAIL 1Milton, VTQUARTER SIZE HAIL REPORTED.
May 26, 4:40 PM EDTHAIL 1Milton, VTQUARTER SIZE HAIL REPORTED.
May 26, 4:45 PM EDTHAIL 12 Nne Milton, VTQUARTER SIZE HAIL REPORTED ON MAPLEWOOD ROAD.
May 26, 5:35 PM EDTHAIL 0.51 N Winooski, VTHALF INCH DIAMETER HAIL REPORTED BY LOCAL MEDIA AT STATTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:29 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS51 KBTV 262027
SVRBTV
VTC007-011-013-015-019-262130-
/O.NEW.KBTV.SV.W.0015.110526T2027Z-110526T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
  WESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
  SOUTH CENTRAL GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  NORTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  EASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 530 PM EDT.

* AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  COLCHESTER...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  FLETCHER...FAIRFAX...JEFFERSONVILLE...WATERVILLE...BAKERSFIELD...
  BELVIDERE CENTER...MONTGOMERY CENTER...MONTGOMERY...TROY...JAY...
  NORTH TROY...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4501 7243 4501 7235 4467 7223 4445 7313
      4460 7328 4502 7257 4501 7256 4502 7244
TIME...MOT...LOC 2027Z 233DEG 36KT 4458 7310

$$
1 follow-up statement
121 
WWUS51 KBTV 262041
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
441 PM EDT THU MAY 26 2011

VTC007-011-013-015-019-262130-
/O.CON.KBTV.SV.W.0015.000000T0000Z-110526T2130Z/
LAMOILLE VT-ORLEANS VT-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
441 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...AND EASTERN
FRANKLIN...NORTHERN CHITTENDEN...SOUTH CENTRAL GRAND ISLE AND
NORTHERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...

AT 437 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
FAIRFAX...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  FLETCHER...NORTH CAMBRIDGE...EAST FAIRFIELD...EAST FLETCHER...
  BAKERSFIELD...WEST ENOSBURG...EAST ENOSBURG...ENOSBURG CENTER...
  MONTGOMERY...SOUTH RICHFORD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4501 7243 4501 7235 4467 7223 4445 7313
      4460 7328 4502 7257 4501 7256 4502 7244
TIME...MOT...LOC 2041Z 230DEG 25KT 4469 7302

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:49 PM EDT, 38 minutes earlier.

Area forecast discussion, May 26, 3:49 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
349 PM EDT THU MAY 26 2011

.SYNOPSIS...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE
NORTH COUNTRY THROUGH THE EVENING HOURS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN IMPACTS. LATER TONIGHT...HEAVY RAIN WILL
BECOME THE MAIN THREAT. THE POTENTIAL FOR MORE HEAVY RAIN WILL
EXIST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY/...
AS OF 349 PM EDT THURSDAY...TORNADO WATCH 380 CONTINUES THROUGH
8PM TONIGHT. SECOND AREA OF STORMS CONTINUES TO FORM OVER CENTRAL
NEW YORK IN INSTABILITY MAXIMUM. INSTABILITY GRADIENT BOUNDARY HAS
ALSO BEEN THE FOCUS FOR STORM INITIATION AND DEEP LAYER SHEAR
CONTINUES TO OVERSPREAD NORTHERN NEW YORK AND NORTHWEST VERMONT.
THUS THE THREAT OF STRONG TO SEVERE WEATHER WILL CONTINUE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT OF SEVERE. TREND
WILL BE FOR SHOWERS AND STORMS TO EVOLVE INTO A HEAVY RAIN THREAT
OVERNIGHT...THUS THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 12Z FRIDAY.

&&

.SHORT TERM /6 AM FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 349 PM EDT THURSDAY...FRONTAL BOUNDARY OVER THE SAINT
LAWRENCE VALLEY FRIDAY MORNING WILL SAG SOUTHEAST AND REACH A LINE
FROM ESSEX COUNTY NEW YORK NORTHEAST INTO THE NORTHEAST KINGDOM OF
VERMONT BY AFTERNOON. DEEP LAYER SHEAR WILL NOT BE AS STRONG AS
THURSDAY...BUT INSTABILITY WILL BE SUFFICIENT ALONG AND SOUTH OF
THE BOUNDARY FOR MORE SHOWERS AND STORMS. HIGH PRECIPITABLE WATER
AIR TO REMAIN IN PLACE FOR THE POTENTIAL OF HEAVY RAIN AND HAVE
CONTINUED IN THE FORECAST. THE SHOWERS AND STORMS SHOULD CONTINUE
INTO FRIDAY NIGHT AS WELL.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 1240 PM EDT THURSDAY...OVERALL, NO BIG CHANGES IN THE
FORECAST FOR THE LONGER TERM PORTION. STILL LOOKING AT A PATTERN
CHANGE (AT LEAST TEMPORARILY) AWAY FROM THE VERY UNSETTLED
WEATHER WE'VE HAD AS WE START NEXT WEEK. HERE ARE THE DAILY
PARTICULARS.

SATURDAY...
STILL DEALING WITH A PESKY BOUNDARY MORE OR LESS ALONG THE
CANADIAN BORDER AND IT WILL REMAIN A FOCUS FOR SHOWER/T-STORM
ACTIVITY. LOOKS LIKE THE BOUNDARY WILL START PUSHING NORTH AS THE
DAY GOES ON. HAVE HIGHEST POPS NORTH AND WEST -- TOOK A BLEND
BETWEEN NAM AND SREF. STUCK CLOSE TO GUIDANCE TEMPERATURES, BUT WE
WILL BE IN THE WARM SECTOR SO TEMPERATURES WELL INTO THE 70S AND
CLOSE TO 80. WILL BE A BIT MUGGY WITH DEWPOINTS IN THE 60S.

SUNDAY...
SIMILAR TO SATURDAY, THOUGH THE BOUNDARY WILL BE FURTHER NORTH, SO
LESSER CHANCE OF PRECIPITATION FOR OUR REGION. AGAIN, KEPT CLOSE
TO SREF/NAM BLEND. LESS PRECIP AND A LITTLE MORE SUN SHOULD PUSH
TEMPERATURES UP EVEN A BIT MORE, PROBABLY MID 80S IN THE LOWER
ELEVATIONS. ENOUGH SURFACE INSTABILITY WILL BE PRESENT FOR SOME
AFTERNOON THUNDERSTORMS.

MONDAY...
MID/UPPER LEVEL RIDGING REALLY STARTS DEVELOPING OVER THE OHIO
VALLEY AND NUDGING INTO OUR AREA. SUBSIDENCE WITH THE RIDGE SHOULD
PRECLUDE MUCH IN THE WAY OF PRECIP, BUT WITH 850MB TEMPERATURES
RISING INTO THE 15-18C RANGE, WE'LL LIKELY BE WAY UP INTO THE 80S.
THAT HEAT COULD STILL POP A STRAY AFTERNOON THUNDERSTORM. WENT
SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS. COULD SEE NEAR 90F IN THE
CONNECTICUT RIVER VALLEY.

TUESDAY...
GUIDANCE ALL ON BOARD FOR THE STRONG UPPER RIDGE TO REALLY BE IN
CONTROL. THINK SUBSIDENCE WILL BE TOO STRONG FOR ANY PRECIP,
ALLOWING FOR A MOSTLY SUNNY AND HOT DAY (AND HUMID TOO). AGAIN
WENT SEVERAL DEGREES ABOVE GUIDANCE AND WITH 850MB TEMPERATURES OF
18-20C, WE WILL EASILY SEE TEMPERATURES OF 90-92F IN THE VALLEYS.

WEDNESDAY...
COULD BE AN INTERESTING DAY, THOUGH THIS IS BASED ON ONLY SUBTLE
CLUES IN THE MODELS. WE STILL HAVE THE BIG RIDGE TO OUR SOUTHWEST
AND STRONG JET NEAR/JUST NORTH OF OUR AREA. THAT WOULD MEAN WE ARE
IN THE POTENTIAL RING OF FIRE. MODELS SHOW A LARGE EML (ELEVATED
MIXED LAYER) IN PLACE OVER OUR REGION WHILE AT THE SAME TIME WE'LL
HAVE A FAST MOVING SHORT WAVE ZIPPING BY EARLY IN THE DAY. THIS
TYPE OF SCENARIO IS ONE THAT CAN GIVE WIDESPREAD SEVERE WEATHER TO
THE NORTH COUNTRY. NOT CONFIDENT IN ALL THOSE DETAILS TO COME
TOGETHER AT THIS POINT, SO JUST HAVE SOME CHANCE POPS -- BUT WE
COULD BE FACING SOME SORT OF MCS OR MCS REMNANT COMING ACROSS AT
SOME POINT IN THE DAY.

THURSDAY...
IN THE WAKE OF THE SHORTWAVE, THE BIG UPPER RIDGE PUSHES SOUTH A
BIT, ALLOWING WEAK CANADIAN HIGH PRESSURE TO COME ON DOWN BRINGING
A COOLER AIR MASS. TEMPERATURES WILL BE BACK INTO THE LOWER 70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...AS OF 1730Z, A CLUSTER OF T-STORMS ARE MOVING
INTO THE NORTHERN CHAMPLAIN VALLEY AND INTO NORTHERN VERMONT.
EXPECT ADDITIONAL T-STORMS TO DEVELOP OVER THE COURSE OF THE
AFTERNOON. FOR NOW, HAVE A LOT OF VCTS IN THE TAFS, AND WILL
ATTEMPT TO BETTER TIME ANY STORMS THAT WILL IMPACT ANY TERMINALS.
WILL HAVE TO UPDATE AS NECESSARY.

LOW CONFIDENCE FORECAST. AFTER T-STORMS DIMINISH THIS EVENING,
THERE WILL STILL BE A PERIOD OF SHOWERS AND THEN ULTIMATELY SOME
FOG AND LOW CLOUDS -- ESPECIALLY NORTHERN REGIONS. SUSPECT
WIDESPREAD IFR TO DEVELOP LATE TONIGHT.

AFTER 15Z FRIDAY, EXPECT ADDITIONAL SCATTERED SHOWERS/T-STORMS TO
DEVELOP BUT OUTSIDE OF ANY PRECIPITATION, IT SHOULD BE VFR.

OUTLOOK 18Z FRIDAY THROUGH TUESDAY...
18Z FRIDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. OTHERWISE VFR.
00Z MONDAY-23Z TUESDAY...PRIMARILY VFR, THOUGH SCATTERED SHOWERS POSSIBLE.

&&

.HYDROLOGY...
AS OF 349 PM EDT THURSDAY...THE THREAT FOR LOCALIZED HEAVY
RAINFALL FROM STRONG THUNDERSTORMS WILL CONTINUE TONIGHT...AND
EXIST AGAIN ON FRIDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING 1
TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME...WHICH COMBINED
WITH ALREADY SATURATED GROUND CONDITIONS WILL POSE A THREAT FOR
FLASH FLOODING AND RAPID RISES ON SMALLER STREAMS AND RIVERS. THE
FOCUS TONIGHT WILL BE ACROSS THE NORTHERN ADIRONDACKS...SHIFTING
EASTWARD ON FRIDAY.

&&

.MARINE...
AS OF 349 PM EDT THURSDAY...FOR BOATERS MANY HAZARDS STILL EXIST.
BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE
OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...PLENTY
OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS.
LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE ONLY WARMED TO
AROUND 50 DEGREES...WHICH COULD LEAD TO POTENTIAL HYPOTHERMIC
CONDITIONS IF ONE WERE TO FALL INTO THE WATER. DUE TO THE ABOVE
FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ001>009-
     016>018.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ026>031-034-
     035-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...NASH
AVIATION...LAHIFF/NASH
HYDROLOGY...EVENSON
MARINE...EVENSON
Hazardous weather outlook, May 26, 3:15 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
315 PM EDT THU MAY 26 2011

NYZ026>031-034-035-087-VTZ001>009-016>018-271915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
315 PM EDT THU MAY 26 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 380 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE
SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS OF NEW
YORK THIS AFTERNOON...AND MOVE INTO THE CHAMPLAIN VALLEY AND
NORTHERN VERMONT THROUGHOUT THE AFTERNOON AND EVENING HOURS.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
GREATER THAN 70 MPH...LARGE HAIL...DANGEROUS LIGHTNING...AND VERY
HEAVY RAINFALL. AN ISOLATED TORNADO COULD BE POSSIBLE IN A FEW OF
THE STRONGER STORMS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT THIS AFTERNOON AND TONIGHT
AS ANY THUNDERSTORMS OVER NORTHERN NEW YORK AND THE NORTHERN AND
CENTRAL SECTIONS OF VERMONT WILL HAVE THE POTENTIAL TO PRODUCE 1
TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS WOULD
LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE
DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT
SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY.
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND
ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT
FRIDAY INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VTZ010>012-019-271915-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
315 PM EDT THU MAY 26 2011

...TORNADO WATCH 380 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THUNDERSTORMS WILL BE POSSIBLE TOWARD EVENING AND ANY STORMS WOULD
HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...HAIL...AND VERY
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE
DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT
SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY.
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND
ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT
FRIDAY INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

EVENSON

In the hours before

Special weather statement, May 26, 3:45 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT THU MAY 26 2011

NYZ028-030-031-034-035-VTZ001-002-005-006-008-009-011-012-016>018-
262045-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
SOUTHERN FRANKLIN NY-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT-
345 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL MOVE FROM THE ADIRONDACKS INTO THE
CHAMPLAIN VALLEY THROUGH 5 PM...

AT 342 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED FROM CHAZY
LANDING TO AUSABLE FORKS TO CROWN POINT...AND WERE MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON IF WARNINGS ARE ISSUED.A TORNADO WATCH
REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

LAT...LON 4386 7293 4375 7406 4379 7406 4381 7422
      4389 7430 4403 7425 4436 7390 4464 7394
      4502 7265
Local storm report, May 26, 3:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
347 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 NE WANAKENA           44.15N  74.90W
05/26/2011  E0.50 INCH       ST. LAWRENCE       NY   PUBLIC

            HALF INCH HAIL

&&

EVENT NUMBER BTV1100083

NEILES
Local storm report, May 26, 4:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             PIERCEFIELD             44.23N  74.57W
05/26/2011  E0.25 INCH       ST. LAWRENCE       NY   FIRE DEPT/RESCUE

            PEA SIZE HAIL

&&

EVENT NUMBER BTV1100084

NEILES
Local storm report, May 26, 4:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
421 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             RAY BROOK               44.30N  74.09W
05/26/2011  E0.50 INCH       ESSEX              NY   LAW ENFORCEMENT

            QUARTER TO HALF INCH HAIL

&&

EVENT NUMBER BTV1100085

NEILES
Local storm report, May 26, 4:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
424 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             1 NE APPLETREE POINT    44.51N  73.26W
05/26/2011  E0.50 INCH       CHITTENDEN         VT   TRAINED SPOTTER

            HALF INCH SIZE HAIL

&&

EVENT NUMBER BTV1100086

NEILES
Local storm report, May 26, 4:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             SARANAC                 44.65N  73.74W
05/26/2011  E0.50 INCH       CLINTON            NY   PUBLIC

            HALF INCH SIZE HAIL

&&

EVENT NUMBER BTV1100087

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:05 AM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more42 hr
May 26, 12:44 PM EDTSpecial Weather StatementBTVChittenden, Grand Isle61 min
May 26, 12:53 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle67 min
May 26, 1:59 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans61 min
May 26, 2:30 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Grand Isle30 min
May 26, 2:55 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans50 min
May 26, 3:45 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Grand Isle60 min
May 26, 4:15 PM EDTAreal Flood AdvisoryBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Orleans6 hr
May 26, 4:34 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle56 min
May 26, 5:23 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Orleans67 min
May 26, 6:07 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Lamoille, Orleans, Washington53 min
May 26, 6:24 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Rutland and 2 more66 min
May 26, 6:54 PM EDTTornado WarningBTVCaledonia, Orange, Washington36 min
May 26, 6:58 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Washington32 min
May 26, 7:29 PM EDTTornado WarningBTVCaledonia, Essex, Orange, Washington31 min
May 26, 7:30 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington60 min
May 26, 7:33 PM EDTFlash Flood WarningBTVChittenden, Washington3 hr
May 26, 7:45 PM EDTTornado WarningBTVAddison, Caledonia, Orange, Washington30 min
May 26, 7:59 PM EDTTornado WarningBTVCaledonia, Essex31 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.